Alert archive / Tennessee / Wind Advisories in 2009

Wind Advisory 16, NWS Morristown, TN

November 26, 20097 counties in Tennessee; 5 counties in Virginia

NWS Morristown, TN issued this wind advisory at Nov 26, 2009, 1:51 PM EST for 7 counties in Tennessee; 5 counties in Virginia. It took effect at Nov 26, 2009, 7:00 PM EST. It was in force for 19 hr.

The area

The counties it named.

The facts

Issued
Nov 26, 2009, 1:51 PM EST (18:51 UTC)
In effect from
Nov 26, 2009, 7:00 PM EST
Expired
Nov 27, 2009, 2:15 PM EST
In force
19 hr
Issued by
NWS Morristown, TN

Counties Blount County, TN, Carter County, TN, Cocke County, TN, Greene County, TN, Johnson County, TN, Sevier County, TN, Unicoi County, TN, City of Bristol, VA, City of Norton, VA, Russell County, VA, Washington County, VA, Wise County, VA

The radar

The Knoxville radar (KMRX), 75 km from the middle of the area, began a volume at 18:51 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 6.9 hours before the alert went out and 245 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Greensboro/Hi Pt, NC at 12:00Z on 2009-11-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Greensboro/Hi Pt, NC at 12:00Z on 2009-11-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 14 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1170 m above ground
0-6 km bulk shear
52 kt
0-1 km storm-relative helicity
14 m²/s²
0-3 km storm-relative helicity
158 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS74 KMRX 261851
NPWMRX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MORRISTOWN TN
151 PM EST THU NOV 26 2009

...STRONG NORTHWEST WINDS WILL DEVELOP TONIGHT AND CONTINUE FRIDAY...

.A COLD FRONT WILL MOVE SOUTHEAST THROUGH THE SOUTHERN APPALACHIANS
THIS EVENING. NORTHWEST WINDS WILL BECOME STRONG AND GUSTY BEHIND
THE FRONT ACROSS THE HIGHER ELEVATIONS.

TNZ018-041-043-045-047-072-074-VAZ002-006-008-270300-
/O.NEW.KMRX.WI.Y.0016.091127T0000Z-091128T0000Z/
JOHNSON-COCKE SMOKY MOUNTAINS-SOUTHEAST GREENE-UNICOI-
SOUTHEAST CARTER-BLOUNT SMOKY MOUNTAINS-SEVIER SMOKY MOUNTAINS-
WISE-RUSSELL-WASHINGTON-
INCLUDING THE CITIES OF...MOUNTAIN CITY...COSBY...CEDAR CREEK...
ERWIN...ROAN MOUNTAIN...CADES COVE...GATLINBURG...WISE...NORTON...
LEBANON...ABINGDON
151 PM EST THU NOV 26 2009

...WIND ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 7 PM EST
FRIDAY...

THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 7 PM THIS EVENING TO 7 PM EST
FRIDAY. 

NORTHWEST WINDS 20 TO 30 MPH...MAINLY ABOVE 2500 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 26 TO 39 MPH AND/OR GUSTS OF
40 TO 57 MPH ARE EXPECTED OR OCCURRING. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES...
SO USE CAUTION WHEN DRIVING.

&&

$$
3 follow-up statements
000 
WWUS74 KMRX 270214
NPWMRX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MORRISTOWN TN
914 PM EST THU NOV 26 2009

...STRONG NORTHWEST WINDS WILL DEVELOP TONIGHT AND CONTINUE
FRIDAY...

.AN UPPER LEVEL TROUGH OF LOW PRESSURE WILL MOVE ACROSS THE CENTRAL
AND SOUTHERN APPALACHIANS OVERNIGHT AND FRIDAY. THE TIGHT PRESSURE
GRADIENT ASSOCIATED WITH THIS SYSTEM WILL PRODUCE WINDY CONDITIONS
ACROSS THE HIGHER ELEVATIONS. 

TNZ018-041-043-045-047-072-074-VAZ002-006-008-271015-
/O.CON.KMRX.WI.Y.0016.000000T0000Z-091128T0000Z/
JOHNSON-COCKE SMOKY MOUNTAINS-SOUTHEAST GREENE-UNICOI-
SOUTHEAST CARTER-BLOUNT SMOKY MOUNTAINS-SEVIER SMOKY MOUNTAINS-
WISE-RUSSELL-WASHINGTON-
INCLUDING THE CITIES OF...MOUNTAIN CITY...COSBY...CEDAR CREEK...
ERWIN...ROAN MOUNTAIN...CADES COVE...GATLINBURG...WISE...NORTON...
LEBANON...ABINGDON
914 PM EST THU NOV 26 2009

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST FRIDAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST FRIDAY. 

NORTHWEST WINDS 20 TO 30 MPH...MAINLY ABOVE 2500 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 26 TO 39 MPH AND/OR GUSTS OF
40 TO 57 MPH ARE EXPECTED OR OCCURRING. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES...
SO USE CAUTION WHEN DRIVING.

&&

$$

DH
000 
WWUS74 KMRX 270810
NPWMRX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MORRISTOWN TN
310 AM EST FRI NOV 27 2009

...STRONG WEST TO NORTHWEST WINDS WILL CONTINUE TODAY...

.AN UPPER LEVEL TROUGH OF LOW PRESSURE WILL MOVE ACROSS THE
CENTRAL AND SOUTHERN APPALACHIANS TODAY. THE TIGHT PRESSURE GRADIENT
ASSOCIATED WITH THIS SYSTEM WILL PRODUCE WINDY CONDITIONS...ACROSS
THE HIGHER ELEVATIONS OF SOUTHWESTERN VIRGINIA AND NORTHEAST
TENNESSEE. 

TNZ018-041-043-045-047-072-074-VAZ002-006-008-271700-
/O.CON.KMRX.WI.Y.0016.000000T0000Z-091128T0000Z/
JOHNSON-COCKE SMOKY MOUNTAINS-SOUTHEAST GREENE-UNICOI-
SOUTHEAST CARTER-BLOUNT SMOKY MOUNTAINS-SEVIER SMOKY MOUNTAINS-
WISE-RUSSELL-WASHINGTON-
INCLUDING THE CITIES OF...MOUNTAIN CITY...COSBY...CEDAR CREEK...
ERWIN...ROAN MOUNTAIN...CADES COVE...GATLINBURG...WISE...NORTON...
LEBANON...ABINGDON
310 AM EST FRI NOV 27 2009

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING...
FOR THE HIGHER ELEVATIONS OF SOUTHWESTERN VIRGINIA...AS WELL AS THE
NORTHERN AND SMOKY MOUNTAINS OF NORTHEAST TENNESSEE. 

YOU CAN EXPECT WEST TO NORTHWEST WINDS OF 20 TO 35 MPH...MAINLY
ABOVE 2500 FEET. HIGHER GUSTS UP TO 40 TO 45 MPH WILL BE POSSIBLE
AT ELEVATIONS ABOVE 3500 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 26 TO 39 MPH AND/OR GUSTS OF
40 TO 57 MPH ARE EXPECTED OR OCCURRING. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES...
SO USE CAUTION WHEN DRIVING.

&&

$$

TG
000 
WWUS74 KMRX 271915
NPWMRX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MORRISTOWN TN
215 PM EST FRI NOV 27 2009

...BREEZY NORTHWEST WINDS WILL CONTINUE THIS EVENING...

.HIGH PRESSURE IS SLOWLY BUILDING INTO THE AREA THIS AFTERNOON.
WINDS HAVE DECREASED TO BELOW ADVISORY CRITERIA.


TNZ018-041-043-045-047-072-074-VAZ002-006-008-272015-
/O.CAN.KMRX.WI.Y.0016.000000T0000Z-091128T0000Z/
JOHNSON-COCKE SMOKY MOUNTAINS-SOUTHEAST GREENE-UNICOI-
SOUTHEAST CARTER-BLOUNT SMOKY MOUNTAINS-SEVIER SMOKY MOUNTAINS-
WISE-RUSSELL-WASHINGTON-
INCLUDING THE CITIES OF...MOUNTAIN CITY...COSBY...CEDAR CREEK...
ERWIN...ROAN MOUNTAIN...CADES COVE...GATLINBURG...WISE...NORTON...
LEBANON...ABINGDON
215 PM EST FRI NOV 27 2009

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS CANCELLED THE WIND
ADVISORY. 

NORTHWEST WINDS 15 TO 25 MPH.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Morristown, TN wrote its last area forecast discussion before this wind advisory went out at Nov 26, 12:30 PM EST, 1 hour 21 minutes earlier.

Area forecast discussion, Nov 26, 12:30 PM EST, 1 hour 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MORRISTOWN TN
1230 PM EST THU NOV 26 2009

.DISCUSSION...AN UPPER LOW WILL TRACK THROUGH TO OUR NORTH
OVERNIGHT...ROTATING IN A LARGE AREA OF LOW CLOUDS AND COULD
GENERATE SOME LIGHT PRECIP MAINLY OVER HIGHER TERRAIN...THE
PROBABILITY OF SHOWERS OVER TAF SITES IS MINIMAL.

&&

.MRX WATCHES/WARNINGS/ADVISORIES...
NC...NONE.
TN...NONE.
VA...NONE.

&&

SON
Hazardous weather outlook, Nov 26, 5:38 AM EST, 8 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MORRISTOWN TN
538 AM EST THU NOV 26 2009

NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002-
005-006-008-271100-
CHEROKEE-CLAY-SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS-
SULLIVAN-JOHNSON-MORGAN-ANDERSON-UNION-GRAINGER-HAMBLEN-
NORTHWEST COCKE-COCKE SMOKY MOUNTAINS-NORTHWEST GREENE-
SOUTHEAST GREENE-WASHINGTON TN-UNICOI-NORTHWEST CARTER-
SOUTHEAST CARTER-ROANE-LOUDON-KNOX-JEFFERSON-NW BLOUNT-
BLOUNT SMOKY MOUNTAINS-NORTH SEVIER-SEVIER SMOKY MOUNTAINS-
SEQUATCHIE-BLEDSOE-RHEA-MEIGS-MCMINN-NORTHWEST MONROE-
SOUTHEAST MONROE-MARION-HAMILTON-BRADLEY-WEST POLK-EAST POLK-LEE-
WISE-SCOTT-RUSSELL-WASHINGTON-
538 AM EST THU NOV 26 2009 /438 AM CST THU NOV 26 2009/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST NORTH
CAROLINA...EAST TENNESSEE AND SOUTHWEST VIRGINIA.

.DAY ONE...TODAY AND TONIGHT

COLDER WEATHER IS EXPECTED THANKSGIVING DAY THROUGH FRIDAY WITH
SOME SNOW SHOWERS AND FLURRIES POSSIBLE MAINLY TONIGHT INTO EARLY
FRIDAY. SOME LIGHT SNOW ACCUMULATIONS WILL BE POSSIBLE OVER THE
HIGHER ELEVATIONS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

Nearby

Wind Advisories in Tennessee, 2009Wind Advisories in Virginia, 2009Every wind advisory in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.